Journal article

Mechanism of topiramate-induced acute-onset myopia and angle closure glaucoma

JE Craig, TJ Ong, DL Louis, JM Wells

AMERICAN JOURNAL OF OPHTHALMOLOGY | ELSEVIER SCIENCE INC | Published : 2004

Abstract

DESIGN: Interventional case report. METHODS: In an institutional practice setting, two women, aged 25 and 45, developed acute myopia after starting topiramate for epilepsy. One patient also developed bilateral angle closure glaucoma. RESULTS: Topiramate was discontinued. Anterior chamber shallowing was noted in both patients at presentation. Ultrasonography showed ciliochoroidal effusion. Baseline measurements of anterior chamber depth and lens thickness were obtained. CONCLUSIONS: Topiramate may be associated with ciliochoroidal effusion with forward displacement of the lens-iris diaphragm and anterior chamber shallowing, resulting in acute myopia and angle-closure glaucoma. Increased lens ..

View full abstract